MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified de novo right coronary artery (rca).A 014 ht turntrac guide wire was advanced and the lesion was pre-dilated with a non-abbott balloon.Balloon was removed and a non-abbott stent was attempted to advance, but resistance was reported with the guide wire.The entire system was removed including the guide wire due to resistance with the stent delivery system.It was noted that the coils of the guide wire had detached, but still remained on the guide wire.And wrinkling of the coils would not allow the advancement of the non-abbott stent.Another unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported/noted difficulties appear to be related to operational circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.D10/h3 - return status updated to no.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire, and the reported break, separation and material deformation were confirmed.The reported difficulty to advance and remove were unable to be confirmed due to the returned condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use.The investigation determined the reported difficulty to advance, difficulty to remove, material deformation, breaks and separation appear to be related to operational circumstances of the procedure.Based on the reported information and returned device analysis, it is likely that during advancement of the stent delivery system (sds) over the guide wire, the guide wire became damaged resulting in the reported difficulty to advance and remove.Manipulation of the guide wire against resistance likely resulted in the reported/noted coil break and coil damages during retraction.It is likely that the separated adhesive (glue) transition remained in the delivery device used as it was not returned, and it was confirmed that it was not left in the anatomy.The noted bend on the tip is consistent with the tip shape process prior to use.The noted teflon coating damage likely occurred during retraction through the torque device used in the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.B5- additional information added.D10/h3 - return status updated to yes.H6- 4114 removed.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified de novo right coronary artery (rca).A 014 ht turntrac guide wire was advanced and the lesion was pre-dilated with a non-abbott balloon.Balloon was removed and a non-abbott stent was attempted to advance, but resistance was reported with the guide wire.The entire system was removed including the guide wire due to resistance with the stent delivery system.It was noted that the coils of the guide wire had detached, but still remained on the guide wire.And wrinkling of the coils would not allow the advancement of the non-abbott stent.Another unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.Device analysis revealed a separation at the proximal adhesive transition.Site did confirm separation occurred during the procedure and the separated portion does not remain in the patient's anatomy.The separated portion was wrinkled on the same body of the guide wire; therefore, removed altogether.No additional information was provided.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10290792
Report Number2024168-2020-05940
Device Sequence Number3623735
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number9021361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 06/27/2020
Supplement Date Received by Manufacturer09/17/2020
12/14/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date09/28/2020
01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X15MM ONYX STENT
Patient Age82 YR
Patient Weight66